Tornado, Lincoln
- When
- July 10, 1:45 PM MST to 1:55 PM MST
- Where
- Lincoln County, 10 mi E of Opal
- Rating
- F1
- Path length
- 5 mi
- Path width
- 100 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.767, -110.117
Path length, width, Fujita number, exact location are all estimates.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
Path length, width, Fujita number, exact location are all estimates.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 10, 1:30 PM MST, 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 230 PM MDT TUE JUL 10 2001 WV SATL LOOP SHOWS SOME DISTINCT WX FEATURES MOVG THRU THE ROCKIES AND WRN U.S. MODELS SEEM OK WITH THE WV MOVG N THRU THE ROCKIES. ONE FRTHER W SEEMS TO BE POORLY HANDLED BY ETA/AVN BUT THIS FEATURE NOT LIKELY TO BE A FACTOR IN CWA WX OUTCOME TNGT. WL USE SATL PICS FOR FIRST PD PCPN COVRG AS CONVCTN FIRES UP. LEANING TWD SCT LWR ELEVTNS AND LIKELY MTNS. LOW TEMPS NOT FAR FM PREV NT DUE TO HI DEWPTS. ON WED THE FLOW IS PROGD MORE WSW IN THE 700-500MB LAYER DUE TO CIRCULTN OVR MT. STILL PLENTY OF MSTR ARND SO WOULD EXPECT SCT POPS MTNS AND LOW SCT POPS LWR ELVTNS. NOT MUCH CHG IN HI TEMPS FM TDY DUE TO CLDS/PCPN. WL KEEP LOW EVE POPS IN WED NT WITH MILD LOWS. ON THU ETA BRINGS SSW FLO BACK INTO CWA WITH AVN MORE WSW DUE POSTN OF UPR HI IN NEW MEX VS ETA UPR HI POSTN FRTHER E. THUS ETA WETTER THAN AVN AND WL USE PERSISTENCE AND SIDE WITH ETA. EXPECT HIGHS THURS CLOSE TO WED. IN EXTNDD MRF/EC CLOSE TO PREV ONES. BIGGEST CHG IS THE UPR LOW FORMATION OVER WA/OR AREA SUN NT INTO EARLY NEXT WEEK. THIS AS ELONGATED UPR HI SETTLES INTO NM/AZ. THIS PUTS WY IN SW FLO VS SSW FLOW. SOME DRYING HINTED FOR SAT BUT DOES HANG ON TO MSTR CENT/E CWA. THEN IT SEEMS THINGS TRY TO DRY OUT FOR SUN/MON. WL KEEP MODRY FCST SUN-TUE THINK UPR LO ADVANCEMENT FOR TUE TOO FAST AND WL NOT PLAY COOLING INTO CWA TUE. .RIW...NONE AR@
WYZ001>020-022>028-102330- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1037 AM MDT TUE JUL 10 2001 THE SEVERE WEATHER POTENTIAL IN WESTERN AND CENTRAL WYOMING WILL BE SLIGHT THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. DISCUSSION...A VERY MOIST AIRMASS IS IN PLACE OVER CENTRAL AND WESTERN WYOMING TODAY. WITH AFTERNOON HEATING...THE AIRMASS OVER MOST OF THE AREA WILL BECOME QUITE UNSTABLE. THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING WITH HEAVY RAIN BEING THE GREATEST THREAT. IN ADDITION...DAMAGING WIND AND HAIL IS A THREAT IN JOHNSON AND NATRONA COUNTIES. RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES IS POSSIBLE WITH THE STRONGEST STORMS. THIS OUTLOOK IS FOR THE FOLLOWING COUNTIES IN WESTERN AND CENTRAL WYOMING... FREMONT...HOT SPRINGS...PARK...JOHNSON...LINCOLN...NATRONA... SUBLETTE...SWEETWATER...TETON...WASHAKIE...BIG HORN WCJIN-WYNW-WYSW-WYNE AR
WYZ001>020-022>028-102045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 144 PM MDT TUE JUL 10 2001 ...THUNDERSTORMS BLOSSOMING OVER WEST AND CENTRAL WYOMING... AT 140 PM MDT...DOPPLER RADAR SHOWED THUNDERSTORMS BEGINNING TO FIRE UP OVER MUCH OF WESTERN AND CENTRAL WYOMING. THIS ACTIVITY IS EXPECTED TO INCREASE RAPIDLY AS THE AFTERNOON PROGRESSES. THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING AND HEAVY DOWNPOURS. IF YOU ARE INVOLVED IN OR PLAN OUTDOOR ACTIVITIES THIS AFTERNOON... BE PREPARED FOR APPROACHING THUNDERSTORMS. AVOID MAKING YOURSELF A TARGET FOR LIGHTNING...ESPECIALLY ON OPEN WATER OR EXPOSED HIGH TERRAIN. AEM WCJIN-WYNW-WYNE-WYSW
The Riverton/Lander radar (KRIW), 197 km away, was scanning. The volume nearest the first event began at 20:47 UTC.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2001Every state in 2001This day in weather historyThe tornado archive for Wyoming, 2001Warnings in Wyoming, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5259678.